For the first time I know I am not nuts!

“I’ve been on Zoloft for about a year and a half and I’ve hated every day of it.”

I’ve been reading through the posts on this site and thanking God that I really am not crazy!

I’ve been on Zoloft for about a year and a half and I’ve hated every day of it. The days I hate the most are when I can’t afford to refill it. I’ve told my doctor several times to please get me OFF THIS! When I can’t afford it I have to stop abruptly. THAT IS HELL!

My face goes numb. Then I my heart starts to skip so bad I can’t stop coughing. Sometimes it even throws me into a full fledged asthma attack even worse sometimes MAJOR panic attacks!

I just want to know how to stop. I just need to get off it. I am not glad that I am not the only who has had this happen but at the same time it’s bitter sweet because at least I am not alone.

If anyone has suggestions PLEASE email me.

Tina
MyMagic8Ball@hotmail.com

 

 1,399 total views

Suicidal Urges on Seroxat and Alcohol

“…if you mix alcohol and Seroxat you are playing a very dangerous game indeed.”

 

I found your site on Sunday morning after having taken approximately 60 20mg Seroxat tablets whilst under the influence of alcohol the night before. I must have known that it would not kill me, but I am writing to post my opinion that if you mix alcohol and Seroxat you are playing a very dangerous game indeed.

I cannot describe the relief when I found your site and realized that I have not been imagining things. Approximately 36 hours after taking the tablets I am still mildly nauseous, occasionally vomiting, and as yet unable to sleep properly, but these are all improving so I am going to sit tight, and then slowly wean myself of this disgusting drug. My tremor is so bad that I cannot leave my house because it would alarm people to look at me. I am a twitching trembling mess and feel so ashamed of myself. But because of this whole episode I found your website, and am glad to be given the opportunity not only to wake up and smell the coffee but also to share my story so far.

I was initially prescribed the drug around two years ago, stayed on it and was well for around nine months. I then stopped taking the drug with fairly disastrous effects and was put back on it in January of this year – this is where the problems have started. In thirty years I have never ever had any compulsion to harm myself until January. However about a month after going back on it whenever I drank alcohol I was overcome with the most incredible urge to kill myself, I cut my wrists several times. The drive to harm myself was very strong and when I had been drinking I would sit and plot how to kill myself, who would find me and so on.

I thought I was losing my mind, but again and again when I drank alcohol with Seroxat I became irrational, over-emotional, promiscuous, aggressive and rarely had any memory of what had gone on the night before. It is a measure of how wonderful my friends and family are that they are all still with me after these six long months. I was beaten up in a nightclub and another time rescued by the police whilst having a conversation in the street with a notorious pimp and crack dealer. I am aware with my 20-20 vision in hindsight that I should have stopped drinking whilst on this drug.

Saturday night was my graduation dinner, the culmination of five long years of studying. I had a fabulous evening with my friends. I have a loving and supportive family. I currently have no symptoms of depression. I have a fantastic job lined up and am so excited about my future. Why would I then come home and take an overdose? Please be careful with this drug, and never EVER mix it with alcohol. I consider myself so lucky to have found this out before I lost my life, please don’t risk yours as well.

Please feel free to email me, I would love to hear from you, EG

Elaine Gibney
sickfromseroxat@hotmail.com

 

6/24/2002

This is Survivor Story number 20.
Total number of stories in current database is 48

 1,227 total views,  1 views today

Is there a steroid effect with Prozac

“Wouldn’t it be wonderful if I regain my desire to write and paint when I finally get off Prozac?”

I was placed on Prozac a few years ago and tried to stop using it several times. Each time I did, I begin feeling dizzy at times and nauseous. Not long after I begin using Prozac, I started to ‘itch’. My ears itched especially, and the palms of my hand began to appear dry. Are there some ‘corticosteroids’ in Prozac?

[Note: You will find in Prozac: Panacea or Pandora? that there is a DOUBLING of Cortisol levels with only one 30mg dose of Prozac. This would give a VERY powerful corticosteroid effect.]

Now there’s a claim that antidepressants help women in menopause. What’s next?

Prozac is supposed to be now OKed for OCD. Well, it didn’t work for me. I did realize a particular habit it produced for me that was OCD. Every day at noon, I would drive to the same thrift shop stay for about 45 minutes then return to work. If I didn’t go I felt as though something was wrong. I really felt I had to go.

I must say, I believe MOST individuals have some form of OCD. Of course if a company can market a drug, initially meant for one disease, for another disease (problem) whatever euphemistic title applied, then the more $$$ for their corporation. I wonder if someday there will be a “Antidepressant,” rebellion because of the medicines/drugs/chemicals prescribed to persons.

Children are being doped up to keep them quiet so their parents can go to work and not worry about their ‘normal’ activities. I suppose certain mental problems are a continuing trend. “My kid is more of a problem than yours?” “I’m on more med that you?”

I realize I am ranting by writing, but I am so frustrated and disappointed. And, when one complains about such things, what’s one of the first, if NOT the first question one is asked, “How old is the person.” Then, too often, it’s the VICTIM on whom the FAULT is placed.

I know there was a time while taking alprazolam that showed bizarre conduct on my workplace in NJ. I told my supervisor I would apologizes to the person, but I was told NOT to because apparently my conduct was to be kept quiet. I was placed on leave of absence because of my condition. While that conduct occurred, I was under treatment and had been for some time. My conduct was definitely out of character, impulsive, and destructive to my reputation.

The snowball began when I commenced having panic attacks and was ultimately depressed I needed to see a doctor/psychiatrist/counselor. I saw all three. The first med. I was given was Xanax, then Imipramine, I have a list written somewhere, although the list may be got from my former physician, in NJ. Although, with the patient/physician confidentiality law, I suppose one has not access to the files.

I truly hope I can stop using Prozac. Presently I am not under a Dr care and auspices. When we left NJ nearly a year ago, I was given a Prozac prescription 3 month supply, I have been opening the capsules and dividing the contents by thirds. Every other day I would use a third. I suppose when the company I worked for 12 years downsized me in March 1999, I was also egotistically downsized.

That’s another thing, in the past I wrote poetry well, and in an instant. While using Prozac, I lost so much of my artistic desire that I actually became more depressed. Wouldn’t it be wonderful if I regain my desire to write and paint when I finally get off Prozac?

Sincerely

Lorraine B. Jacobs

 

This is Survivor Story number 17.
Total number of stories in current database is 96

7/2/2000

 1,280 total views,  1 views today